Alert archive / Colorado / Flash Flood Warnings in 2015

Flash Flood Warning 28, NWS Denver/Boulder, CO

July 26, 2015Morgan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 26, 2015, 2:50 PM MDT for Morgan County, Weld County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2015, 2:50 PM MDT (20:50 UTC)
Expired
Jul 26, 2015, 5:45 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Morgan County, CO, Weld County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WGUS55 KBOU 262050
FFWBOU
COC087-123-262345-
/O.NEW.KBOU.FF.W.0028.150726T2050Z-150726T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT SUN JUL 26 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WELD COUNTY IN NORTHEASTERN COLORADO...
  SOUTHWESTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 545 PM MDT
    
* AT 249 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ABOUT 6 MILES SOUTH OF WIGGINS. THE RAIN IS MOVING 
  NORTHEAST AT 25 MPH. UP TO TWO INCHES OF RAIN HAVE ALREADY 
  FALLEN...AND ANOTHER INCH IS EXPECTED.  FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
  WELD AND SOUTHWESTERN MORGAN COUNTIES...WHICH INCLUDES HOYT BEET
  DUMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4015 10379 4000 10415 4000 10436 4007 10436
      4026 10392

$$

BARJENBRUCH
2 follow-up statements
854 
WGUS75 KBOU 262132
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
332 PM MDT SUN JUL 26 2015

COC087-123-262345-
/O.CON.KBOU.FF.W.0028.000000T0000Z-150726T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-MORGAN CO-
332 PM MDT SUN JUL 26 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
SOUTHEASTERN WELD AND SOUTHWESTERN MORGAN COUNTIES...

AT 328 PM MDT...RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN 
WERE MOVING OUT OF THE WARNING AREA. STORM TOTAL RAINFALL WAS 
ESTIMATED TO BE AROUND 3 INCHES IN A NARROW BAND STRETCHING FROM 
SOUTHWEST TO NORTHEAST BETWEEN WIGGINS AND HOYT. 

FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN  
WELD AND SOUTHWESTERN MORGAN COUNTIES...WHICH INCLUDES HOYT BEET 
DUMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4015 10379 4000 10415 4000 10436 4007 10436
      4026 10392

$$

BARJENBRUCH
416 
WGUS75 KBOU 262231
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
431 PM MDT SUN JUL 26 2015

COC087-123-262239-
/O.CAN.KBOU.FF.W.0028.000000T0000Z-150726T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-MORGAN CO-
431 PM MDT SUN JUL 26 2015

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WELD AND SOUTHWESTERN
MORGAN COUNTIES IS CANCELLED...

MORGAN AND WELD COUNTY OFFICIALS HAVE REPORTED NO FLOODING AT THIS 
TIME.  HEAVY RAIN HAS ENDED AND ANY FLOOD WATERS HAVE RECEDED.

LAT...LON 4015 10379 4000 10415 4000 10436 4007 10436
      4026 10392

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:50 PM MDT, 0 minutes earlier.

Area forecast discussion, Jul 26, 2:50 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
250 PM MDT SUN JUL 26 2015

.SHORT TERM...(THIS AFTERNOON THROUGH MONDAY)
ISSUED AT 1155 AM MDT SUN JUL 26 2015

SCATTERED STRONG/SEVERE STORMS HAVE ALREADY ERUPTED OVER PORTIONS
OF NORTHEAST COLORADO AS SEVERE THUNDERSTORM WATCH ALREADY ISSUED
FOR MUCH OF NORTHEAST COLORADO. THIS HAS ALSO RESULTED IN
MULTIPLE OUTFLOW BOUNDARIES MOVING TOWARDS THE METRO AREA WHICH
WILL CREATE FURTHER STORM DEVELOPMENT OVER DENVER AND EXTENDING
INTO WELD COUNTY. PW VALUES CONTINUE TO INCREASE OVER ENTIRE AREA
AND SHOULD EVEN BE OVER AN INCH OVER FRONT RANGE BY LATER THIS
AFTERNOON. STILL LESS ACTIVITY OVER NW PORTIONS OF CWA WITH DRIER
AIR AND AWAY FROM MAIN MOISTURE PLUME.

FOR MONDAY...THERE WILL BE DRIER AND EVEN WARMER AIR MOVING FROM
THE WEST AS UPPER TROF OVER NORTHERN ROCKIES INCREASES THE FLOW
FROM THE WEST AND SOUTHWEST. THERE WILL STILL BE ENOUGH MOISTURE
FOR ISOLATED SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER SOUTHERN
SECTIONS OF CWA AND INTO FAR NORTHEAST COLORADO. TEMPERATURES WILL
BE EVEN WARMER ON THE PLAINS WITH READINGS IN THE MID TO UPPER
90S.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 1155 AM MDT SUN JUL 26 2015

PLACEMENT OF AN UPPER LEVEL RIDGE AND MOISTURE INFLUX WILL
BE THE MAIN PLAYERS IN THE COMING WEEK.

MONDAY NIGHT INTO TUESDAY LINGERING MOISTURE WILL KEEP A SLIGHT
CHANCE OF CONVECTION INTO THE EVENING OVER THE SOUTHERN AND
EASTERN PORTIONS OF THE REGION AS A PLUME OF MOISTURE CONTINUES TO
MOVE EASTWARD. CONDITIONS WILL DRY OUT TUESDAY AS FLOW ALOFT WILL
BECOME MORE WESTERLY WITH THE INFLUENCE OF AN UPPER LEVEL TROUGH.
A COLD FRONT IS STILL PROGGED TO MOVE THROUGH CO DECREASING
TEMPERATURES INTO THE LOWER TO MID 80S FOR THE PLAINS AND
SWITCHING LOW LEVEL FLOW TO A MORE MOIST SOUTHEASTERLY DIRECTION.
DURING THE DAY CONVECTION WILL BE POSSIBLE OVER THE SOUTHERN
PORTIONS OF THE CWA BOUNDARY IN THE MOUNTAINS MAINLY SOUTH OF
I-70. LATER THE IN THE EARLY EVENING WITH THE INCREASE UPSLOPE AND
A SURGE OF MOISTURE FROM THE SW THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS OVERNIGHT IN THE MOUNTAINS AND ALONG THE FOOTHILLS.

WEDNESDAY AND THURSDAY WILL SEE THE UPPER LEVEL RIDGE PROGRESS
WESTWARD PUSHING THE MOISTURE PLUME TO THE SOUTHERN PORTIONS OF
THE STATE. THIS WILL KEEP THUNDERSTORMS TO THE SOUTH OF THE METRO
AREA AFFECTING MAINLY PARK COUNTY AND THE HIGHER TERRAIN SOUTH OF
I-70. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL WITH HIGHS IN THE
LOWER 80S. THURSDAY WILL SEE MUCH OF THE SAME CONDITIONS AS THE
UPPER LEVEL RIDGE CONTINUES TO ENTRENCH ITSELF OVER THE 4 CORNERS
REGION. HIGHS ON THURSDAY WILL BE A BIT WARMER IN THE MID TO UPPER
80S.

TOWARD THE END OF THE WEEK AND INTO THE WEEKEND THE OVERALL
WEATHER PICTURE DOES NOT CHANGE MUCH AS THE RIDGE CONTINUES TO
SPIN OVER THE 4 CORNERS REGION KEEPING THE MOISTURE TO OUR SOUTH
AND OVER THE WEST COAST. THIS WILL MAKE THE UPPER LEVEL FLOW MORE
WNW. MODELS DUE INDICATE A WEAK SURFACE TROUGH OVER THE EASTERN
COUNTIES THAT COULD BRING IN ENOUGH LOW LEVEL MOISTURE FOR SOME
LATE DAY THUNDERSTORMS. WILL MENTION SLIGHT CHANCE FOR THIS
PERIOD. HIGHS INTO THE WEEKEND WILL REBOUND WITH THE ADDITIONAL
HEATING INTO THE UPPER 80S AND LOWER 90S FOR THE PLAINS.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1155 AM MDT SUN JUL 26 2015

MULTIPLE BOUNDARIES FROM SURROUNDING STORMS WILL RESULT IN FURTHER
SHOWERS AND STORMS DEVELOPING OVER TERMINALS THROUGH EARLY THIS
EVENING. EXPECT GUSTY AND ERRATIC WINDS WITH THESE OUTFLOWS AND
BRIEF RAIN. COULD BE SOME FOG/STRATUS THAT DEVELOP LATER TONIGHT
ON THE PLAINS AND A CYCLONE MAY BRING SOME OF THIS CLOSE TO
BJC/DEN AFTER 10Z. WILL LEAVE OUT OF TAFS FOR NOW.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ENTREKIN
LONG TERM...BOWEN
AVIATION...ENTREKIN
Hazardous weather outlook, Jul 26, 9:55 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
955 AM MDT SUN JUL 26 2015

COZ030>051-271600-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
955 AM MDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

CLOUDS AND MOISTURE WILL INCREASE THIS MORNING AS AN UPPER LEVEL
SYSTEM MOVES ACROSS THE STATE. THIS WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON. THE STRONGEST STORMS WILL BE
FOUND ON THE EASTERN PLAINS...ESPECIALLY EAST OF A LINE FROM
CASTLE ROCK TO FORT MORGAN WHERE A COUPLE OF STORMS COULD BECOME
SEVERE. HEAVY RAIN...HAIL AND STRONG OUTFLOW WINDS WILL BE
POSSIBLE WITH THE STORMS. ALONG THE FRONT RANGE...THE STRONGEST
STORMS MAY PRODUCE...HEAVY RAIN...SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ON MONDAY WITH HIGHS IN THE LOWER 90S. FOR TUESDAY
AND WEDNESDAY...COOLER AND DRIER AIR WILL SPREAD EAST ACROSS THE
STATE WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR BOTH DAYS.
FOR THE LATTER HALF OF THE WEEK TEMPERATURES WILL SLOWLY RISE
BACK TO SEASONAL NORMALS WITH ISOLATED LATE DAY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 26, 2:09 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
209 PM MDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             6 S WIGGINS             40.14N 104.07W
07/26/2015  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

0206 PM     HAIL             8 S WIGGINS             40.11N 104.07W
07/26/2015  M0.88 INCH       MORGAN             CO   TRAINED SPOTTER

&&

KFREDIN
Local storm report, Jul 26, 2:37 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
237 PM MDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             STERLING                40.65N 103.21W
07/26/2015  M1.75 INCH       LOGAN              CO   TRAINED SPOTTER

0208 PM     HAIL             6 S WIGGINS             40.14N 104.07W
07/26/2015  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

0206 PM     HAIL             8 S WIGGINS             40.11N 104.07W
07/26/2015  M0.88 INCH       MORGAN             CO   TRAINED SPOTTER

&&

KFREDIN
Local storm report, Jul 26, 2:43 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
243 PM MDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             STERLING                40.65N 103.21W
07/26/2015  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

            REPORTS OF CRACKED WINDSHIELDS ON THE SOUTH SIDE OF
            STERLING.

0237 PM     HAIL             STERLING                40.65N 103.21W
07/26/2015  M1.75 INCH       LOGAN              CO   TRAINED SPOTTER

0208 PM     HAIL             6 S WIGGINS             40.14N 104.07W
07/26/2015  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

0206 PM     HAIL             8 S WIGGINS             40.11N 104.07W
07/26/2015  M0.88 INCH       MORGAN             CO   TRAINED SPOTTER

&&

KFREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:12 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington48 min
Jul 26, 2:01 PM MDTSevere Thunderstorm WarningBOUMorgan44 min
Jul 26, 2:33 PM MDTSevere Thunderstorm WarningBOULogan27 min
Jul 26, 3:15 PM MDTSpecial Weather StatementBOUKit Carson30 min
Jul 26, 3:57 PM MDTAreal Flood AdvisoryBOUWashington2 hr

Nearby

Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.